Botox cosmetic injections are approved by the US FDA for reduction and improvement of moderate to severe frown lines, between the eyebrows which are also called glabellar lines.
Glabellar lines are vertical lines between the eyebrows that appear over the forehead when a person frowns. They occur due to the contraction of two major muscles, between the eye brows. As age progresses, these glabellar lines may appear over the forehead of some individuals even at rest; portraying an angry or tired expression. This impacts the facial appearance of the individual.
These glabellar lines can be significantly reduced by injecting small doses of Botox into the muscles at various points along the two eyebrows. The injection temporarily blocks the transmission of nerve signals to these muscles, preventing their contraction. The injection causes only minimal discomfort for a short time, following the administration. The physician may minimize the discomfort by numbing the area with a cold pack or anesthetic cream before administering the injection. The whole procedure usually takes about 10 minutes. There is no downtime for the procedure. The Improvement in the glabellar lines is visible within a few days of the Botox cosmetic injections and the improvements continue for a month. The results vary from individual to individual and the improvement usually last for about four months.
These injections can be administered by a dermatologist, plastic surgeon or other aesthetic specialty physician.
Before administering Botox cosmetic injection, the following conditions should be considered:
The side effects of Botox cosmetic injections may include localized pain, swelling, redness, bruising, bleeding, tenderness or infection at the injected site. Severe and life-threatening reactions are rare and may be secondary to allergic reaction to the injection or spread of the toxin to other areas of the body. This requires immediate medical attention. Moreover, this may occur after a few hours to even weeks, after the injection. If you experience any of following reactions after the administration of Botox cosmetic injections seek medical help immediately: